Alert archive / Georgia / River Flood Warnings in 2025

River Flood Warning 103, NWS Atlanta, GA

April 12, 2025Dodge County, Telfair County, Wilcox County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 12, 2025, 9:12 PM EDT for Dodge County, Telfair County, Wilcox County, Georgia. It took effect at Apr 14, 2025, 2:00 AM EDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Apr 12, 2025, 9:12 PM EDT (01:12 UTC)
In effect from
Apr 14, 2025, 2:00 AM EDT
Expired
Apr 15, 2025, 9:07 AM EDT
In force
31 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Dodge County, GA, Telfair County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocmulgee River at Abbeville (ABBG1). The gauge peaked at 12.11 ft at Apr 14, 2025, 12:00 PM EDT.

actionminormoderate10121404/1304/1404/1504/16
Action stage
10 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02215260, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

098 
WGUS42 KFFC 130112
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
912 PM EDT Sat Apr 12 2025

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Ocmulgee River at Abbeville affecting Telfair, Wilcox and Dodge 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&

GAC091-271-315-131315-
/O.NEW.KFFC.FL.W.0103.250414T0600Z-250416T1800Z/
/ABBG1.1.ER.250414T0600Z.250414T1800Z.250416T1200Z.NO/
912 PM EDT Sat Apr 12 2025

...FLOOD WARNING IN EFFECT FROM LATE SUNDAY NIGHT TO WEDNESDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Ocmulgee River at Abbeville.

* WHEN...From late Sunday night to Wednesday afternoon.

* IMPACTS...At 12 feet, Flood Stage is reached. Minor flooding of 
  lowlands adjacent to the river begins. The water level reaches the 
  top of the Abbeville boat ramp and also begins to flood the nearby 
  park.

* ADDITIONAL DETAILS...
  - At 8:45 PM EDT Saturday the stage was 11.2 feet and rising.
  - Forecast...The river is expected to rise above flood stage
    early Monday morning to a crest of 12.2 feet early Monday
    afternoon. It will then fall below flood stage Wednesday
    morning.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320


$$
7 follow-up statements
885 
WGUS82 KFFC 131306
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
906 AM EDT Sun Apr 13 2025

...The Flood Warning continues for the following rivers in Georgia...

  Ocmulgee River at Abbeville affecting Wilcox, Telfair and Dodge 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&

GAC091-271-315-140115-
/O.EXT.KFFC.FL.W.0103.250414T0600Z-250416T0600Z/
/ABBG1.1.ER.250414T0600Z.250414T1200Z.250416T0000Z.NO/
906 AM EDT Sun Apr 13 2025

...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO LATE TUESDAY 
NIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Ocmulgee River at Abbeville.

* WHEN...From late tonight to late Tuesday night.

* IMPACTS...At 12.0 feet, Flood Stage is reached. Minor flooding of 
  lowlands adjacent to the river begins. The water level reaches the 
  top of the Abbeville boat ramp and also begins to flood the nearby 
  park.

* ADDITIONAL DETAILS...
  - At 8:45 AM EDT Sunday the stage was 11.7 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 12.1 feet tomorrow
    morning. It will then fall below flood stage Tuesday evening.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    12.1 feet on 05/14/1991.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320


$$
973 
WGUS82 KFFC 132040
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
440 PM EDT Sun Apr 13 2025

...The Flood Warning continues for the following rivers in Georgia...

  Ocmulgee River at Abbeville affecting Wilcox, Telfair and Dodge 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&

GAC091-271-315-140845-
/O.CON.KFFC.FL.W.0103.250414T0600Z-250416T0600Z/
/ABBG1.1.ER.250414T0600Z.250414T1200Z.250416T0000Z.NO/
440 PM EDT Sun Apr 13 2025

...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT TO LATE TUESDAY 
NIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Ocmulgee River at Abbeville.

* WHEN...From late tonight to late Tuesday night.

* IMPACTS...At 12 feet, Flood Stage is reached. Minor flooding of 
  lowlands adjacent to the river begins. The water level reaches the 
  top of the Abbeville boat ramp and also begins to flood the nearby 
  park.

* ADDITIONAL DETAILS...
  - At 3:45 PM EDT Sunday the stage was 11.9 feet and rising.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 12.1 feet tomorrow
    morning. It will then fall below flood stage Tuesday evening.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320


$$
901 
WGUS82 KFFC 140055
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
855 PM EDT Sun Apr 13 2025

...The Flood Warning continues for the following rivers in Georgia...

  Ocmulgee River at Abbeville affecting Wilcox, Telfair and Dodge 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&

GAC091-271-315-141300-
/O.CON.KFFC.FL.W.0103.250414T0600Z-250416T0600Z/
/ABBG1.1.ER.250414T0600Z.250414T1200Z.250416T0000Z.NO/
855 PM EDT Sun Apr 13 2025

...FLOOD WARNING REMAINS IN EFFECT FROM LATE TONIGHT TO LATE TUESDAY 
NIGHT...

* WHAT...Minor flooding is forecast.

* WHERE...Ocmulgee River at Abbeville.

* WHEN...From late tonight to late Tuesday night.

* IMPACTS...At 12 feet, Flood Stage is reached. Minor flooding of 
  lowlands adjacent to the river begins. The water level reaches the 
  top of the Abbeville boat ramp and also begins to flood the nearby 
  park.

* ADDITIONAL DETAILS...
  - At 7:45 PM EDT Sunday the stage was 11.9 feet and rising.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 12.1 feet tomorrow
    morning. It will then fall below flood stage Tuesday evening.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320


$$
924 
WGUS82 KFFC 141220
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
820 AM EDT Mon Apr 14 2025

...The Flood Warning continues for the following rivers in Georgia...

  Ocmulgee River at Abbeville affecting Telfair, Dodge and Wilcox 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&

GAC091-271-315-150030-
/O.CON.KFFC.FL.W.0103.000000T0000Z-250416T0600Z/
/ABBG1.1.ER.250414T0415Z.250414T1800Z.250416T0000Z.NO/
820 AM EDT Mon Apr 14 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TUESDAY NIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Ocmulgee River at Abbeville.

* WHEN...Until late Tuesday night.

* IMPACTS...At 12.0 feet, Flood Stage is reached. Minor flooding of 
  lowlands adjacent to the river begins. The water level reaches the 
  top of the Abbeville boat ramp and also begins to flood the nearby 
  park.

* ADDITIONAL DETAILS...
  - At 7:45 AM EDT Monday the stage was 12.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:45 AM EDT Monday was 12.1 feet.
  - Forecast...The river is expected to rise to a crest of 12.1
    feet this afternoon. It will then fall below flood stage
    tomorrow evening.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    12.1 feet on 05/14/1991.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320


$$
988 
WGUS82 KFFC 142320
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
720 PM EDT Mon Apr 14 2025

...The Flood Warning continues for the following rivers in Georgia...

  Ocmulgee River at Abbeville affecting Wilcox, Telfair and Dodge 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&

GAC091-271-315-151130-
/O.EXT.KFFC.FL.W.0103.000000T0000Z-250416T0000Z/
/ABBG1.1.ER.250414T0415Z.250414T2115Z.250415T1800Z.NO/
720 PM EDT Mon Apr 14 2025

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Ocmulgee River at Abbeville.

* WHEN...Until Tuesday evening.

* IMPACTS...At 12 feet, Flood Stage is reached. Minor flooding of 
  lowlands adjacent to the river begins. The water level reaches the 
  top of the Abbeville boat ramp and also begins to flood the nearby 
  park.

* ADDITIONAL DETAILS...
  - At 6:45 PM EDT Monday the stage was 12.1 feet and steady.
  - Forecast...The river is expected to remain at a crest of 12.1
    feet this evening. It will then fall below flood stage early
    tomorrow afternoon.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320


$$
896 
WGUS82 KFFC 150122
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
922 PM EDT Mon Apr 14 2025

...The Flood Warning continues for the following rivers in Georgia...

  Ocmulgee River at Abbeville affecting Wilcox, Telfair and Dodge 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/atlanta.

&&

GAC091-271-315-151330-
/O.EXT.KFFC.FL.W.0103.000000T0000Z-250415T1800Z/
/ABBG1.1.ER.250414T0415Z.250414T2115Z.250415T1200Z.NO/
922 PM EDT Mon Apr 14 2025

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Ocmulgee River at Abbeville.

* WHEN...Until Tuesday afternoon.

* IMPACTS...At 12 feet, Flood Stage is reached. Minor flooding of 
  lowlands adjacent to the river begins. The water level reaches the 
  top of the Abbeville boat ramp and also begins to flood the nearby 
  park.

* ADDITIONAL DETAILS...
  - At 8:45 PM EDT Monday the stage was 12.1 feet and steady.
  - Forecast...The river is expected to fall below flood stage
    Tuesday morning and continue falling to 9.8 feet Saturday
    evening.
  - Flood stage is 12 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320


$$
012 
WGUS82 KFFC 151307
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
907 AM EDT Tue Apr 15 2025

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Ocmulgee River at Abbeville affecting Telfair, Dodge and Wilcox 
  Counties.

GAC091-271-315-151415-
/O.CAN.KFFC.FL.W.0103.000000T0000Z-250415T1307Z/
/ABBG1.1.ER.250414T0415Z.250414T2115Z.250415T1235Z.NO/
907 AM EDT Tue Apr 15 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Ocmulgee River at Abbeville.

* ADDITIONAL DETAILS...
  - At 8:45 AM EDT Tuesday the stage was 12 feet and falling.
  - Forecast...The river is expected to fall to 9.3 feet Sunday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 12, 8:02 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 12, 8:02 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
802 PM EDT Sat Apr 12 2025

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Sunday)
Issued at 255 PM EDT Sat Apr 12 2025

Main change to the forecast was to issue a Frost Advisory for
northern and western portions of the CWA overnight and early Sunday
morning.

500mb analysis shows a mid level low pressure system across the
northern Mid Atlantic states. A longwave trough extends down the
east coast. NW flow will persist through the remainder of the short
term period.

At the surface, high pressure is centered across the Ohio Valley
with a ridge extending southward into the Lower Mississippi River
Valley. The surface low and ridge will push eastward tonight and
move overhead tomorrow. Ridging will eventually shift southward into
the northern Gulf and western Sunday night.

Temps tonight will average around 5 to 10 degrees below normal.
Quick moderation will occur tomorrow.

Temps should mostly remain above freezing in portions of north and
west GA overnight. Isolated sheltered valleys could briefly flirt
with freezing temps or just below right before sunrise. However, the
clear skies and light winds will allow for some frost formation.
Frost may be a bit more patchy in the far NW corner of the CWA.
However, if temps end up even a little cooler than currently
forecast, widespread frost is possible. Taking a more conservative
approach with the tender vegetation/crops.

NListemaa

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 255 PM EDT Sat Apr 12 2025

Starting off the long term period with southwesterly winds as the
area is sandwiched in between high pressure over our south and east
and the approaching low pressure system and adjacent upper level
troughing feature swinging eastward into the mid MS valley. Winds as
a result are expected to be gustier than normal at 25-30mph with
locally higher gusts in the higher terrain. Ensemble guidance is in
decent agreement that gusts should stay below wind advisory criteria
though at this time. Winds turn northwesterly Tuesday as the upper
level low and attendant surface low pushes eastward. The positioning
of the low will determine how much rainfall we receive with this
frontal passage. The latest ensemble have the low pressure well
north of the area resulting in precip chances confined to north
Georgia only at this time. The ECMWF and GFS ensembles have trended
towards the side of more moisture over the past few model runs but
with PWATs averaging only up to an inch currently, QPF values remain
low at up to a tenth of an inch. The further south you go, ensembles
are in good agreement that rain chances are also near 0. Gusts NW
winds will continue following the front into Tuesday and Wednesday
as high pressure pushes in again towards the middle and later part
of the week.

As temps begin to rise into the later half of the long term into the
low to mid 80s we will see a very similar setup to the Tuesday
frontal passage setting up again. High pressure to our south and
east and then the troughing to our west. Current ensembles are
trending drier on this system but overall still looking at a bit of
spread when it comes to timing. Elected to keep low end PoPs for
north Georgia from Friday through Saturday as the NBM was having a
hard time handling this precip moving in and timing. Current QPF
values are less than a tenth of an inch so not expecting much with
this system overall. Would not be surprised to see the rain chances
diminish even further the closer we get as well and pop up again a
few days after.

Hernandez

&&

.AVIATION...
(00Z TAFS)
Issued at 758 PM EDT Sat Apr 12 2025

VFR through TAF period at all sites. Winds remain NW at 8-12 kts
and gusty up until sunset by 01-02Z, then will quickly begin to
go lighter overnight at around 4-6 kts. Wind shift to NE will
happen by around 09Z, and will continue moving through morning
hours to SE, then SW by about 17Z. Winds should remain lighter
than today at 4-7 kts with no significant gusting expected. SKC
through period, though small chance of seeing a few cu develop
tomorrow.

//ATL Confidence...00Z Update...
High all elements.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          39  71  49  83 /   0   0   0   0
Atlanta         43  72  54  82 /   0   0   0   0
Blairsville     32  70  48  79 /   0   0   0   0
Cartersville    36  73  49  83 /   0   0   0   0
Columbus        42  75  50  83 /   0   0   0   0
Gainesville     39  70  50  82 /   0   0   0   0
Macon           42  73  50  84 /   0   0   0   0
Rome            37  74  49  82 /   0   0   0   0
Peachtree City  38  73  50  82 /   0   0   0   0
Vidalia         47  75  53  85 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from 2 AM to 9 AM EDT Sunday for GAZ001>009-
011>016-019>021-030-031-041-042.

&&

SHORT TERM...NListemaa
LONG TERM....Hernandez
AVIATION...Lusk
Hazardous weather outlook, Apr 12, 11:55 AM EDT, 9 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1155 AM EDT Sat Apr 12 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1155 AM EDT Sat Apr 12 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Patchy frost is possible across portions of north and north
central Georgia tonight. A light freeze is possible in the
extreme northeast tonight, where a Freeze Watch is in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

River Flood Warnings in Georgia, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.